Alert archive / Kentucky / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 8, 1999, 12:43 PM EDT for Pulaski County, Kentucky. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 1999, 12:43 PM EDT (16:43 UTC)
- Expired
- Apr 8, 1999, 1:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Pulaski County, KY
The radar
The Jackson,KY radar (KJKL), 124 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2181 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KJKL 081642 RRA SVRJKL KYC199-081745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 1243 PM EDT THU APR 8 1999 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 145 PM EDT * AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES WEST OF SOMERSET...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAUBUSH BY 1250 PM EDT SOMERSET BY 100 PM EDT FERGUSON BY 105 PM EDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS RAB/DUSTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:25 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 8, 10:25 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1025 AM EDT THU APR 8 1999 12Z SFC ANALYSIS INDICATES LOW IN CENTRAL PLAINS WITH WARM FRONT STRETCHED ACROSS CENTRAL MO TO SRN IL TO ERN TN. DPWTS SOUTH OF FNT IN 60S WITH MUCH DRIER AIR TO NORTH. IN FACT DWPTS ACROSS FA GENERALLY IN THE 40S WITH A FEW IN THE UPPER 30S. TSRA IN ERN TN BUILDING RAPIDLY WITH A FEW HIGH BASED SHWRS OVER SW SECTIONS OF CWA. WILL UPDATE FORECASTS TO DELETE MENTION OF AFTERNOON IN SW AND SRN ZONES. THE REST OF THE FA WILL SEE LITTLE IF ANY RAIN BEFORE LATE THIS AFTERNOON. HIGH TEMPS LOOK ON TARGET. ERN ZONES TO GET THE MOST BENEFIT FROM THE SUN AND THEREFORE THE WARMEST. SRN ZONES TO WARM WITH SW WIND AND APPROACHING WARM FNT WHILE NRN ZONES WILL NOT GET FULL SUN. UPDATED ZONES OUT SOON. .JKL...NONE. DUSTY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:46 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley | 44 min |
| Apr 8, 3:35 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 45 min |
| Apr 8, 3:39 PM EDT | Severe Thunderstorm Warning | JKL | Powell | 36 min |
| Apr 8, 3:45 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 50 min |
| Apr 8, 4:03 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson | 47 min |
| Apr 8, 4:10 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 45 min |
| Apr 8, 4:23 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 47 min |
| Apr 8, 4:39 PM EDT | Tornado Warning | JKL | Pike | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.